Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 199, NWS Atlanta, GA

June 27, 2010Bleckley County, Pulaski County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2010, 4:17 PM EDT for Bleckley County, Pulaski County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2010, 4:17 PM EDT (20:17 UTC)
Expired
Jun 27, 2010, 4:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bleckley County, GA, Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:22 PM EDTTSTM WND DMG2 S Hawkinsville, GAPULASKI COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 2 BUILDINGS DAMAGED AT AN IRRIGATION COMPANY DUE TO WINDS OFF OF HIGHWAY 129 ABOUT 2 MILES SOUTH OF HAWKINSVILLE. A PONTOON WAS PUSHED 100 YARDS INTO ONE OF THESE BUILDINGS. 6-8 TREES WERE ESTIMATED TO BE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS52 KFFC 272017
SVRFFC
GAC023-235-272045-
/O.NEW.KFFC.SV.W.0199.100627T2017Z-100627T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 PM EDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLECKLEY COUNTY IN CENTRAL GEORGIA
  PULASKI COUNTY IN CENTRAL GEORGIA

* UNTIL 445 PM EDT

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  COCHRAN TO HAWKINSVILLE...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BAILEYS PARK...OCMULGEE BANKS...EMPIRE...GOLDSBORO...REBIE AND
  ROWLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3213 8337 3213 8341 3211 8344 3212 8361
      3248 8343 3248 8317 3242 8314 3244 8317
      3233 8330 3231 8329 3224 8338 3217 8329
      3214 8332 3212 8330 3210 8335
TIME...MOT...LOC 2018Z 270DEG 10KT 3240 8336 3222 8345

$$
1 follow-up statement
379 
WWUS52 KFFC 272048
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT SUN JUN 27 2010

GAC023-235-272056-
/O.EXP.KFFC.SV.W.0199.000000T0000Z-100627T2045Z/
PULASKI GA-BLECKLEY GA-
448 PM EDT SUN JUN 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR BLECKLEY AND PULASKI COUNTIES
EXPIRES AT 445 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 
THAT A LINE OF STRONG THUNDERSTORMS CONTINUES ALONG THE EASTERN 
BORDER OF BLECKLEY COUNTY INTO NORTHERN DODGE COUNTY. THE SEVERE 
PORTION OF THESE THUNDERSTORMS HAS MOVED EAST OUT OF BLECKLEY AND 
PULASKI COUNTIES.

HEAVY RAIN AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL CONTINUE 
ACROSS THE EASTERN PORTION OF BLECKLEY AND THE SOUTHERN PORTION OF 
PULASKI COUNTY FOR THE NEXT 30 MINUTES OR SO.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3213 8337 3213 8341 3211 8344 3212 8361
      3248 8343 3248 8317 3242 8314 3244 8317
      3233 8330 3231 8329 3224 8338 3217 8329
      3214 8332 3212 8330 3210 8335
TIME...MOT...LOC 2017Z 270DEG 10KT 3240 8336 3222 8345

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:44 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 27, 3:44 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT SUN JUN 27 2010

.SYNOPSIS...
MAIN SYNOPTIC SCALE FEATURES INCLUDE FAIRLY HEALTHY WESTERLIES
CONTINUING ACROSS THE NORTHERN U.S WITH A STRONG TROUGH FOR LATE
JUNE MOVING FROM THE NORTH CENTRAL INTO THE NORTHEAST U.S...A BROAD
SUBTROPICAL RIDGE ACROSS THE SOUTHERN U.S...AND TROPICAL DEPRESSION
ALEX NEAR THE YUCATAN. SUBTROPICAL UPPER RIDGE HAS UNDERGONE SOME
TRANSFORMATION AND MOVEMENT THE PAST SEVERAL DAYS AND THE MAIN
CENTER IS NOW LOCATED OFF THE SE U.S. COAST. THE NORTHERN U.S.
TROUGH IS SUPPORTING A COLD FRONT...WHICH WILL MOVE SE AS THE UPPER
TROUGH SHIFTS INTO THE NORTHEAST U.S. THE KEY PLAYER IN THE WEATHER
ACROSS OUR CWA IN THE IMMEDIATE FUTURE WILL BE THE FRONTAL BOUNDARY
AND THE NE U.S. UPPER TROUGH. AS THE WEEK PROGRESSES...OUR ATTENTION
WILL TURN TO ALEX...WHICH IS CURRENTLY EXPECTED TO HAVE LITTLE TO NO
IMPACT ON THE FORECAST AREA.

19
&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WEAK SHORT WAVE ALOFT ACROSS NW/WC GA AND LINGERING WEAK SFC
BOUNDARY ACROSS CENTRAL GA HELPING TO SPARK CONVECTION EARLY TODAY.
STRONG TO SEVERE TSRA ALREADY IN THE CSG AREA...AND RADAR/SATELLITE
TRENDS SUGGEST THAT THIS WILL EXPAND TOWARD MCN...VDI QUICKLY.
OROGRAPHIC LIFTING AND DIFFERENTIAL HEATING SUPPORTING ACTIVITY IN
THE NE MOUNTAINS. MID-LEVEL CLOUDS KEEPING THINGS QUIET ACROSS THE
ATL-RMG AREA AT THE CURRENT TIME...BUT THIS WILL ALSO LIKELY CHANGE
AS AFTERNOON HEATING CONTINUES AND CONVECTIVE OUTFLOW BOUNDARIES
FROM N/C GA ACTIVITY WORK INTO THIS AREA. MODELS SUGGEST THAT ALL
PARTS OF THE CWA HAVE A GOOD FOR TSRA BEFORE SUNSET TODAY...AND
CONVECTION COULD LINGER WELL INTO THE EVENING AS WELL. FOR
MON...GFS/ECMWF SHOWING MID-LEVEL DRYING...WHICH MAY EQUATE TO
SLIGHTLY LESS CONVECTION...BUT GIVEN STRONG HEATING...APPROACHING
FRONT...AND DEEP MOISTURE IN PLACE...CHC POPS STILL APPEAR IN ORDER.
BY TUE...AS THE NE U.S. UPPER TROUGH DEEPENS...A SLOW MOVING W-E
FRONT SAGS INTO N GA. CONSIDERABLE INSTABILITY AND DEEP TROPICAL
MOISTURE...PWS NEAR 2.10 INCHES ...WILL BE IN PLACE. THIS SHOULD
SUPPORT WIDESPREAD SHRA/TSRA...ESPECIALLY DURING AFTERNOON/EVENING
HEATING. LOCALLY HEAVY RAINFALL WILL BE AN ISSUE TUE DURING ANY
STRONG THUNDERSTORMS. MET/MAV MOS POPS SUPPORT THIS WITH LIKELY POPS
INDICATED. 850MB TEMPS HOLD IN THE +16C TO +18C RANGE THROUGH THE
SHORT TERM. MAV/MET MOS SHOW NO SIGNIFICANT TEMPERATURE CHANGE
THROUGH THE SHORT TERM...WITH ALMOST NEGLIGIBLE DIFFERENCE AMONG THE
MODELS AS WELL. THUS...ALTHOUGH TEMPS WILL REMAIN ABOVE NORMAL
THROUGH THE SHORT TERM...INCREASED CLOUD COVER AND SHRA/TSRA
COVERAGE TUE SHOULD HOLD MAX TEMPS DOWN A FEW DEGREES. MET MOS
CONTINUES TO OUTPERFORM MAV MOS FOR MIN TEMPS...SO WILL ONCE AGAIN
SIDE HEAVILY WITH THE MET MOS.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
EXTENDED BEGINS WITH A DEEP NE U.S. UPPER TROUGH. THE ASSOCIATED
FRONTAL BOUNDARY CONTINUES TO SAG SLOWLY SOUTH THROUGH CENTRAL GA.
SHRA/TSRA WILL LIKELY CONTINUE ACROSS CENTRAL GA WED
AFTERNOON...WITH A DECREASE NOTED ACROSS THE N. BEYOND
WED...ECMWF/GFS BECOME INCREASINGLY DISCREPANT AND THE FORECAST
HINGES LARGELY ON THE MOTION AND INTENSITY OF T.S. ALEX. TPC
FORECAST CONTINUES WITH ALEX ON A WESTWARD TRACK INTO NORTHERN
MEXICO...ALONG THE LINES OF ECMWF. 12Z GFS HAS SHIFTED ALEX FURTHER
WEST...BUT WELL TO THE RIGHT AND NORTH OF THE OFFICIAL
TRACK...TAKING IT INTO N/NE TX AND EASTERN OK BY THE 4TH OF JULY.
MOVEMENT OF ALEX HINGES LARGELY ON INTENSITY AND LOCATION OF STRONG
SUBTROPICAL RIDGE EXPECTED TO DEVELOP ACROSS THE MID U.S. AND SHIFT
SLOWLY INTO THE EASTERN U.S. THE ECMWF KEEPS THIS RIDGE STRONGER
WITH A FURTHER WESTWARD EXTENSION THAN THE GFS. ECMWF HAS BEEN MUCH
MORE CONSISTENT FROM RUN-TO-RUN AND MORE PLAUSIBLE AS WELL. FOR
NOW...WILL SHOW LOW TO VERY LOW POPS NORTH INTO WHICH MUCH DRIER AIR
IS EXPECTED TO SPREAD THROUGH THE WEEK TO LOW CHC POPS SOUTH CLOSEST
TO DEEPER MOISTURE AND LINGER FRONTAL BOUNDARY. CONFIDENCE IN
EXTENDED VERY LOW AND I AM NOT OVERLY COMFORTABLE WITH REMOVING POPS
ACROSS N GA YET...EVEN THOUGH MODELS SUGGEST SUCH COULD BE DONE. 12Z
GFS TRENDING TOWARD ECMWF IN BRINGING DRIER/COOLER AIR INTO THE
CWA...ESPECIALLY THE NORTH. AS A RESULT...MODELS CONSISTENTLY
ADVERTISING NEAR TO BELOW NORMAL TEMPS. AGAIN...I ACCEPT THIS WITH
EXTREME CAUTION...PREFERRING TO REMAIN CLOSER TO CLIMATOLOGICAL NORMS
AT THIS TIME.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  95  72  92  70 /  30  30  30  60  50
ATLANTA         75  93  74  90  71 /  30  30  30  60  50
BLAIRSVILLE     70  87  67  86  64 /  30  40  40  60  50
CARTERSVILLE    70  93  69  90  67 /  30  30  30  60  50
COLUMBUS        75  94  75  93  72 /  30  30  30  60  50
GAINESVILLE     73  93  71  90  70 /  30  30  30  60  50
MACON           73  94  74  94  71 /  30  30  30  50  50
ROME            71  94  73  90  68 /  30  40  40  60  50
PEACHTREE CITY  72  93  73  91  68 /  30  30  30  60  50
VIDALIA         75  95  76  93  74 /  30  40  40  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 27, 4:21 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 AM EDT SUN JUN 27 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
421 AM EDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA.

.SYNOPSIS...
A WEAK SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS
CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS...CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAIN.

.DISCUSSION...
A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL GEORGIA WILL HELP PROVIDE
A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENING
HOURS. CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WHILE LIFTED
INDEX VALUES DECREASE TO AROUND -4. THIS WILL BE SUFFICIENT FOR A
FEW THUNDERSTORMS TO BECOME STRONG...AND POSSIBLY SEVERE. THE GREATER
THUNDERSTORM THREAT WILL OCCUR BETWEEN 2 PM AND 10 PM TODAY. THE
CONVECTION SHOULD GRADUALLY DISSIPATE BY MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF AFTERNOON THUNDERSTORMS MONDAY THROUGH THURSDAY...
AND A SLIGHT CHANCE FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 27, 3:37 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT SUN JUN 27 2010

GAZ080-081-272000-
337 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TAYLOR AND CRAWFORD COUNTIES UNTIL 400 PM EDT...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FICKLING MILL...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TAYLOR AND CRAWFORD COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE FICKLING MILL...SANDY POINT...HORNS...
LEE POPE...KNOXVILLE AND ROBERTA. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 27, 3:44 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT SUN JUN 27 2010

GAZ083-095-096-107-272015-
344 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PULASKI...BLECKLEY...HOUSTON AND TWIGGS COUNTIES UNTIL 415 PM
EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR SAND BED...HAYNESVILLE AND HAWKINSVILLE...
MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PULASKI...BLECKLEY...HOUSTON AND TWIGGS COUNTIES THROUGH 415
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BROWNDALE...HOUSTON LAKE...CLINCHFIELD...GROVANIA...HAYNEVILLE...SAND
BED...KATHLEEN...BONAIRE...KLONDIKE...OCMULGEE PUBLIC FISHING AREA...
HAWKINSVILLE...PULASKI STATE PRISON...HARTFORD...MAGNOLIA AND EMPIRE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 27, 3:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT SUN JUN 27 2010

GAZ102-272030-
358 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN STEWART
COUNTY UNTIL 430 PM EDT...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESTVILLE...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS STEWART COUNTY...INCLUDING AREAS AROUND
WESTVILLE...LUMPKIN...RICHLAND AND TROUTMAN. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jun 27, 3:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT SUN JUN 27 2010

GAZ103-104-272030-
359 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER AND
WEBSTER COUNTIES UNTIL 430 PM EDT...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTERPOINT...MOVING NORTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SUMTER AND WEBSTER COUNTIES...INCLUDING
AREAS AROUND LEVERETTS...KIMBROUGH...CENTERPOINT...WESTON...
PRESTON...DUMAS...PLAINS...FRIENDSHIP AND CONCORD. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Jun 27, 4:04 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     3 N BUENA VISTA         32.36N 84.52W
06/27/2010                   MARION             GA   COUNTY OFFICIAL

            MARION COUNTY 911 REPORTED A DOWNED TREE ON A COUNTY
            ROAD.

0247 PM     TSTM WND DMG     8 N BUENA VISTA         32.43N 84.52W
06/27/2010                   MARION             GA   LAW ENFORCEMENT

            MARION COUNTY SHERIFF REPORTS A STRETCH OF US-41 WITH 3-4
            DOWNED TREES AND MANY DOWNED LIMBS ABOUT 8-9 MILES NORTH
            OF BUENA VISTA THAT HAS BEEN CLEARED AND IS OPEN.

&&

RGARCIA
Special weather statement, Jun 27, 4:13 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT SUN JUN 27 2010

GAZ096-105-107-109-272100-
413 PM EDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN PULASKI...
DODGE...BLECKLEY AND DOOLY COUNTIES UNTIL 500 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM PAULK TO WALLACE...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 TO 45 MPH...PEA-SIZED HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING...AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 9:08 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs, Wilkinson52 min
Jun 26, 10:17 PM EDTSevere Thunderstorm WarningFFCBaldwin, Johnson, Laurens, Washington, Wilkinson43 min
Jun 27, 1:33 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee42 min
Jun 27, 2:45 PM EDTSevere Thunderstorm WarningFFCMarion30 min
Jun 27, 3:35 PM EDTSevere Thunderstorm WarningFFCDooly40 min
Jun 27, 4:32 PM EDTSevere Thunderstorm WarningFFCDodge43 min
Jun 27, 4:59 PM EDTSevere Thunderstorm WarningFFCLaurens46 min
Jun 27, 5:07 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup38 min
Jun 27, 5:41 PM EDTSevere Thunderstorm WarningFFCMontgomery, Treutlen, Wheeler49 min
Jun 27, 6:21 PM EDTSevere Thunderstorm WarningFFCToombs22 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.